Nagoya Mathematical Journal

On symplectic fillings of links of rational surface singularities with reduced fundamental cycle

Mohan Bhupal

Full-text: Open access


We prove that every symplectic filling of the link of a rational surface singularity with reduced fundamental cycle admits a rational compactification, possibly after a modification of the filling in a collar neighbourhood of the link.

Article information

Nagoya Math. J., Volume 175 (2004), 51-57.

First available in Project Euclid: 27 April 2005

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53D35: Global theory of symplectic and contact manifolds [See also 57Rxx]
Secondary: 32S25: Surface and hypersurface singularities [See also 14J17]


Bhupal, Mohan. On symplectic fillings of links of rational surface singularities with reduced fundamental cycle. Nagoya Math. J. 175 (2004), 51--57.

Export citation


  • M. Artin, Some numerical criteria for contractibility of curves on algebraic surfaces , Amer. J. Math., 84 (1962), 485–496.
  • ––––, On isolated rational singularities of surfaces , Amer. J. Math., 88 (1966), 129–136.
  • Y. Eliashberg, On symplectic manifolds with some contact properties , J. Diff. Geom., 33 (1991), 233–238.
  • P. Lisca, On lens spaces and their symplectic fillings , preprint.
  • H. B. Laufer, Deformations of resolutions of two-dimensional singularities , Geometry of singularities (Proc. Conf., Rice Univ., Houston, Tex., 1972). Rice Univ. Studies, 59 (1973), no. 1, 53–96.
  • M. McDuff, The structure of rational and ruled symplectic $4$-manifolds , J. Amer. Math. Soc., 3 (1990), 679–712; [erratum], 5 (1992), 987–8.
  • D. Mumford, The topology of normal singularities of an algebraic surface and a criterion for simplicity , IHES 1961, Publ. Math. No. 9 (1961), 5–22.
  • A. Némethi, Five lectures on normal surface singularities , Bolyai Soc. Math. Stud., 8, Low dimensional topology (Eger, 1996/Budapest, 1998), 269–351, János Bolyai Math. Soc., Budapest, 1999.
  • H. Ohta and K. Ono, Simple singularities and topology of symplectically filling $4$-manifolds , Comment. Math. Helv., 74 (1999), 575–590.
  • ––––, Simple singularities and symplectic fillings , preprint.